MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM FRAMING COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number FC-5-15-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that one coil detached prematurely, and another coil was stuck in the sheath.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the anterior cerebral artery (aca) a1 with a max diameter of 7-7.5 mm and a 3-3.8 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that all devices were prepared per the instructions for use (ifu).The fc-5-15-3d coil pre-detached in the microcatheter regardless of the physician.During the same procedure, an apb-3-8-3d-es coil was used with the intent to access the microcatheter to the a1 segment.However, the coil did not pass the microcatheter sheath.Replacement products were used to complete the procedure.There was no injury to the patient as a result of the event.Ancillary devices include a prowler 17 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was no kink/damage observed to the pushwire.
 
Additional Manufacturer Narrative
H3.Product analysis findings: the axium framing coil was returned for evaluation within the outer carton; inside of a biohazard bag and a shipping box.There was no pushwire or catheter returned with the coil.The implant coil appeared to be detached from the pushwire.The implant coil was found to be damaged and stretched with the polypropylene filament intact.The detached element was missing and not returned.Based on the analysis findings, the axium framing coil was confirmed to have ¿premature detachment¿ issue as the returned axium framing coil was found detached from the pushwire.The implant coil was damaged and stretched.However, the root cause and cause for damage could not be determined.Since the detached element and pushwire were not returned; any contribution of the detached element and pushwire to the premature detachment issue could not be determined.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM FRAMING COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11555024
Report Number2029214-2021-00328
Device Sequence Number3829787
Product Code KRD
UDI-Device Identifier00847536034181
UDI-Public00847536034181
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K162704
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model NumberFC-5-15-3D
Device Catalogue NumberFC-5-15-3D
Device Lot NumberB040011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/07/2021
06/08/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/27/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1